Doctors Lounge - Urology AnswersBack to Urology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/13/2017.
Forum Name: Urinary tract infections
Question: problem with antibiotics
|lilihelm - Wed Mar 01, 2006 9:18 pm||
I'm 42, female and since having a leep procedure last March I have suffered from several uti. I was recently give cipro, and I experienced a bad reaction, as well as with levaquin. (became extremely anxious and sick feeling)l Cephzil made me itch, I'm getting really paranoid about antibiotics. Is there a milder type of antibiotic w/less side effects, or a natural alternative?
|Dr. N. Haider - Wed Mar 01, 2006 11:03 pm||
Like all medicines, antibiotics are chemicals. These chemicals have a certain role to kill other living things, in this case bacteria. For years on end, all effort is being made to make such compounds that do minimal harm to normal human cells and kill only the BAD ones. The effort has been successful, except that these drugs sometimes make us 'feel' sick, partly because they kill the good bacteria inside our body that have been manufacturing vitamins etc. This sickness goes off once you have completed the duration for which the medicine was prescribed. Some people experince mild symptoms...others may feel more. So don't worry, all this will end once you are off the medications.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.